Hi Annette. I feel dumb that I have to ask, but what is RLS? First I though Lou Gehrig's disease, but my mother said that it ALS. I don't think I have asked or talked to you before but I read the advice that you say for othes and thank you for being so helpful My doctor prescribed Lyrica for me after I had a discectomy and before I had a fusion. It mae me feel like my head was spinning. Does gabapentin help with the stabbing knife pain in the lower back? Ok another thing to google
Hi Bill, Ok I should have googled it. I'm going to now because it sounds very interesting and that many of us might have some of these things going on. What harm would it do to let us take antibiotics fro a while and see if we get better? If you read any good articles about Modic pain, can you post the link here? Thanks and good luck, Sincerely,
Hi MaryBee. I had the spinal cord stimulator trial last month. It stayed in for a week and I really think that it's going to help me when I get the implant one. The trial wasn't painful at all. I was expecting some pain. My doctor gave me some novacaine or some kind of numbing agent injected before the trial started. That hurt a little, but the rest of it wasn't bad. Now I'm waiting for my insurance company to give the doctor an answer to if they're going to pay for it. I hope so. I don't know what it cost if insurance won't pay, but I'm sure it's more than I can spend.
I have a friend who has a spinal cord stimulation implant. I knmwo that she loves it.
When is your trial? Like Davedsel said will you write again and tell how it went?
Hi Grace77. Exalgo is another long acting pain med. I think it's newer. I only have to take it once a day. It's along acting dilaudid (spell might be wrong) I like the once a day thing and it helps, I think. If I take it at 6 AM one day and sleep later and don't take it until over 24 hours after the day before, I can really tell.
I've taken 2 others and one was fentenyl patch. For me, exalgo helps more than the patch.
I didn't ask my doctor for it. He told me about a few choices. I thought that the once a day would be good for me. I don't think my doctor would want me to tell him what med I want. I guess some doctors are like that, but not mine. I wouldn't know what to ask for anyway.
Dr. Maine, Do you remember a few months ago there were 4 or 5 people writing that they got "moon face" and all sorts of reactions of a hormonal disease that people can get from long term taking of high dose of steroid for a long time. Another doctor wrote that the disease doesn't come from having one eipdural injection. Then, another woman said that her sister in law had one epidural injection and gained 40 pounds and has a moon face.
Since then, I've read a lot about this. It really sounds like an epidural steroid injection doesn't cause this disease and your face doesn't swell up like a moon from a few injections- like there is zero chance, yet a bunch of women all blame gaining weight on an epidural steroid injection- just one injection in one woman wrote about.
Can you, Dr. Maine, please tell us the reality. Can one or a two epidural steroid injection cause moon face and a huge weight gain?
Plesae tell us because there is lots of stuff written here about this treatment that sounds not true, or maybe a little embellished. Or a lot embellished.
I had 3 of them before my fusion operation. I thought the first one helped for a week or so. I didn't notice any improvement after the first one.
I trust my doctor and he told me some possible side effects, but none of them about gaining weight or my face blowing up like the full moon. I asked after reading here about these people who all got these horrid side effects. My doctor told me that it is "virtually impossible" and couldn't say why he thought these people posted that this happened to them or their sister in law.
I live in CT too. If our doctor prescribes it then we're pretty protected and so is the doctor. Like Beth says, there is a list of diagnosis that qualify for marajuana prescriptions. Terminal cancer, glaucoma, spastic paraplegia, are the ones I know of. I don't qualify because my back injury isn't spinal cord. CT is also legal for recreational use, but if it's not included in your med contract then, although not illegal, our doctor can discharge us for contract violation. Just like alcohol- my doctor forbids me from drinking because it's a bad mix with Exalgo. It's not illegal to drink, but violation of my med contract. After talking about it with my doctor, I decided that, since I don't have a diagnosis that includes me for prescribed, that I'd have to change my pain med. I get better pain relief from the Exalgo than I get from smoking a little weed, so I decided to stay with what works better.
Exalgo doesn't make the pain go away, but it's better than without it for sure.
How is this handled in other states that are 420?
Hey, good luck to Jessica. It sounds like she's getting some good advice,
You know while I was reading the first person's narrative, I was thinking the same thing as davedsel.
It's kind of confusing. If you can get diagnosed, your doctor who treats you for your back can work withthe other doctors to get your other problems treated without you haveing to make to decisions about what meds to take.
but isn't that like people who say that they got, or know someone who has caught gonorrhea from a toilet seat? Or catching HIV from shaking hands with an infected person?
I had this converstaion with my mom who said that when she was in high school they believed that a girl could get pregnant from French kissing, and everyone swore that they knew someone it happened to.
If anyone can find evidence of just one case of Cushings from a epidural steroid injection, plesase post it.
My doctor says that it's nearly impossible and there hasnt ever been a documented case.
My worry is that all these cases of moon face and back hump (I read it's called buffalo hump, LOL) might frighten people from getting epidural steroids which is a treatment that can help pain relief.
I would ask the people who are afraid of this or who think that they have it, to ask your doctor. I asked mine.View Thread